MAUDE Adverse Event Report: SYNTHES HAGENDORF 6.0MM TI CURVED SOFT ROD 75MM; ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION

SYNTHES HAGENDORF 6.0MM TI CURVED SOFT ROD 75MM; ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION
Catalog Number 498.142
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight reported as approximately (b)(6).Additional product codes: mni, nkb, kwp, kwq.Therapy date: unknown date in 2005.Complainant part is not expected to be returned for manufacturer review/investigation.Manufacturing location: (b)(4).Manufacturing date: december 19, 2002.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two (2) 6.0mm titanium curved soft rods 75mm broke.The patient had a click-x implant in 2005 and had all hardware removed (6 screws, 2 rods) due to non-fusion on (b)(6) 2017.During the procedure it was noted via x-ray films that two (2) rods were broken at the same non-union l4-l5 level.No implant was replaced.There was no surgical delay and the broken pieces were removed easily.The procedure was completed successfully with no patient harm.Concomitant medical products: screw (part unknown, lot unknown, quantity 6).This is report 2 of 2 for (b)(4).

Brand Name
6.0MM TI CURVED SOFT ROD 75MM
Common Device Name
ORTHOSIS, SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6431183
Report Number3003875359-2017-10141
Device Sequence Number1013179
Product Code MNH
UDI-Device Identifier10705034789026
UDI-Public(01)10705034789026(10)1145219
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number498.142
Device Lot Number1145219
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2017
Initial Report FDA Received Date03/24/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91